Florida, 2003

Tornado in Florida, June 19, 2003

June 19, 2003 · NWS MFL · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 19, 11:40 AM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 19, 11:40 AM EST, 1 hour 35 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
1240 PM EDT THU JUN 19 2003

SURFACE RIDGE HAS MANAGED TO STAY IN PLACE OVER OUR ZONES AND THE
SURFACE TROUGH HAS REMAINED TO OUR NORTH.  UNFORTUNATELY TODAY THE
MYNN SOUNDING WAS MISSING SO HAVE TO USE THE GOES SOUNDINGS FOR THE
ATLANTIC MOISTURE.  THESE SHOW THAT THE DRY AIR MADE IT ALL THE WAY
TO GULF STREAM SO IT IS REALLY CLOSE.  OUR FLORIDA SOUNDINGS EVEN
GIVE A HINT THAT WE ARE SEEING SOME OF THE UPPER LOWS CIRCULATION
ALTHOUGH NOT THE DRY AIR.  THE UPPER LOW NEAR HISPANIOLA HAS BEEN
MOVING VERY SLOW AND IT ALSO APPEARS TO HAVE WEAKENED SOME.  IT
APPARENTLY IS RESPONDING TO THE DEEPENING TROUGH OVER THE EASTERN
U.S. SO AM SWITCHING OVER TO LEAVING THE WESTERN END OF THE SURFACE
RIDGE OVER US THROUGH THE WEEKEND AND THE SURFACE TROUGH TO OUR
NORTH.  NOW EXPECT TO SEE SOME DRYING ON FRIDAY AND SATURDAY BUT NOT
ENOUGH TO KEEP US OUT OF SCATTERED AFTERNOON CONVECTION.  THE
TROPICAL WAVE THAT WAS WELL OUT IN THE ATLANTIC IS STILL THERE BUT
TOO WEAK TO BE OF A CONCERN.

IN THE LONGER TERM WE HAVE MORE UNCERTAINTY.  WE HAVE THE TROPICAL
WEATHER IN THE WESTERN GULF OF MEXICO STILL TRYING TO DECIDE WHAT IT
IS GOING TO DO.  WE HAVE OUR UPPER ATLANTIC LOW THAT MIGHT END UP
BEING ABSORBED INTO THE CUTOFF LOW THAT WILL BE MOVING OFF THE
EASTERN U.S. COAST ON THE WEEKEND.  IF THIS IS THE CASE THEN WE
COULD BE UNDER SOME ELONGATED NORTHEAST/SOUTHWEST TROUGH. THIS WOULD
ALSO BE THE CASE IF SOMETHING CAN BECOME BETTER ORGANIZED IN THE
GULF OF MEXICO.  IF THIS DOES NOT COME TO PAST THEN WE WILL PROBABLY
BE UNDER AN UPPER RIDGE.  AT THE SURFACE WE SHOULD PROBABLY STAY
WITH THE SURFACE RIDGE POSSIBLY WITH THE RIDGE LINE SHIFTED NORTH OF
OUR ZONES.  EITHER WAY WE DO NOT DRY OUT ANY MORE AND THE ONLY
DIFFERENCE WOULD BE THAT IN THE EASTERN ZONES BY WEDNESDAY WE SHOULD
SHIFT TO A MORE MORNING AND NIGHTTIME RAIN REGIME.

IN THE BOATING WE SHOULD CONTINUE TO HAVE GOOD CONDITIONS WITH
MOSTLY SOUTH AND SOUTHEAST FLOW OF LESS THAN 15 KNOTS.

HUMIDITIES SHOULD CONTINUE TO REMAIN ABOVE FIRE DANGER HIGHLIGHTS.

PBI TT 076/090 075/090 075 4746
FLL TB 079/090 078/090 078 2534
MIA TB 079/090 078/090 077 2534
APF TT 076/086 078/087 078 4746

.MIA...NONE.
Hazardous weather outlook, Jun 19, 4:00 AM EST, 9 hours 15 minutes before
FLZ063-066>075-191500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT THU JUN 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY

...MODERATE TO HIGH LIGHTNING RISK THIS AFTERNOON...

AFTERNOON THUNDERSTORMS WILL BE EXPECTED TO DEVELOP AGAIN TODAY.
THE SLIGHT SOUTH TO SOUTHWEST WINDS ALOFT STEERING THE THUNDERSTORMS
WILL CONCENTRATE THE THUNDERSTORMS MAINLY INLAND FROM THE WEST
COAST...ACROSS THE INTERIOR AREAS TOWARD PALM BEACH COUNTY THOUGH
BROWARD AND MIAMI-DADE COUNTY METROPOLITAN AREAS WILL SEE SCATTERED
AFTERNOON THUNDERSTORMS.

THE MAIN HAZARDS WITH THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL
AND CLOUD-TO-GROUND LIGHTNING STRIKES. LOCAL WIND GUSTS TO AROUND 35
MPH CAN ALSO BE EXPECTED WITH THE HEAVIER STORMS. DUE TO THE VERY
MOIST SOUTH FLORIDA SOIL CONDITIONS...THE LOCALLY HEAVY RAINS MAY
LEAD TO TEMPORARY PONDING OF WATER IN LOW LYING AREAS.

NO HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Broward

When
June 19, 1:15 PM EST
Where
Broward County, Pompano Beach
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
GENERAL PUBLIC
Coordinates
26.233, -80.117

A tornado briefly touched down near Sample Road and 2nd Way.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyThe tornado archive for Florida, 2003Warnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359826.